MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®; EMAG - 418591

BIOMÉRIEUX ITALIA S.P.A. EMAG®; EMAG - 418591
Model Number 418591
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: the emag® system is an in vitro diagnostic medical device intended for the automated isolation (purification and concentration) of total nucleic acids (rna/dna) from biological specimens, with liquid and homogeneous properties (as part of their natural characteristics or after pre-treatment).For in vitro diagnostic applications, the emag® system is intended to be used in clinical laboratories only.Issue description on 15-sep-2023, a customer from france notified biomérieux of obtaining contamination when testing with emag (ref.(b)(4), serial number (b)(6)).The customer detected cutibacterium acnes in negative extraction control.He tested also three (3) patient samples and he confirmed that they were negative for cutibacterium acnes, thus no contamination impact with the patient samples.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
An investigation was opened following a notification from a customer in france regarding a contamination leading to a potential false result for patient sample with emag (ref.(b)(4), serial number (b)(6).The contamination was on emag eluates with 16s sequencing downstream application.Investigation results: several negative extraction controls were performed during a biomerieux intervention at customer site, and the customer tested them with their 16s sequencing application.Out of 18 eluates, 10 were found positive in pcr and six (6) of those were submitted to sequencing.For five (5) samples, a bacterial species were identified.Several environmental bacterial species were identified for the five (5) samples: cutibacterium acnes in two (2) samples, halomonas murialis, oharaeibacter and corynebacterium kroppenstedtii.Biomérieux asked the customer to decontaminate the lab and to perform testing for decontamination, but the customer reported not having enough time to do so.As a reminder, the customer's sequencing application following emag extraction is not validated.Additionally, the nuclisens extraction reagents are not claimed dna/rna free.With no further feedback received from the customer site, no further investigation could be performed.

Brand Name
EMAG®
Common Device Name
EMAG - 418591
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58/ loc. p
firenze 50012
IT   50012
Manufacturer Contact
dima amro
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key17914431
Report Number9615037-2023-00013
Device Sequence Number6636591
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown